Alert archive / Texas / High Wind Warnings in 2025
High Wind Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this high wind warning at Mar 4, 2025, 2:13 AM CST for Val Verde County, Texas. It took effect at Mar 4, 2025, 9:00 AM CST. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2025, 2:13 AM CST (08:13 UTC)
- In effect from
- Mar 4, 2025, 9:00 AM CST
- Expired
- Mar 4, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 9:36 AM CST | NON-TSTM WND GST 58 | 10 Sw Comstock, TX | Texas Tech mesonet site reports a wind gust of 58 mph. |
| Mar 4, 10:33 AM CST | NON-TSTM WND GST 60 | 2 Wnw Del Rio, TX | ASOS station KDRT Del Rio Intl Airport. |
| Mar 4, 11:00 AM CST | NON-TSTM WND GST 65 | 7 S Seminole Canyon Sta, TX | Texas Tech Mesonet site reports a wind gust of several wind gusts between 60 to 65 within the past hour with a peak wind gust of 65 mph at 11 AM. Sustained winds at 11 AM was 51 mph as well. |
| Mar 4, 11:10 AM CST | NON-TSTM WND GST 59 | 14 N Seminole Canyon St, TX | Mesonet station TWB98 Gray Ranch. |
| Mar 4, 11:15 AM CST | NON-TSTM WND GST 60 | 2 Ese Devils River Stat, TX | Mesonet station TWB46 1.8 E Devils River State Natural Area - Del Norte (TWDB). |
| Mar 4, 11:20 AM CST | NON-TSTM WND GST 67 | 2 Ese Devils River Stat, TX | Mesonet station TWB46 1.8 E Devils River State Natural Area - Del Norte (TWDB). |
| Mar 4, 11:33 AM CST | NON-TSTM WND GST 63 | 2 Wnw Del Rio, TX | ASOS station KDRT Del Rio Intl Airport. |
| Mar 4, 1:49 PM CST | NON-TSTM WND GST 65 | 7 S Seminole Canyon Sta, TX | Texas Tech Mesonet site reports another wind gust to 65 mph at 1:49 pm. This matched high wind gust at 11 am. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
775 WWUS74 KEWX 040813 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 213 AM CST Tue Mar 4 2025 TXZ183-042100- /O.UPG.KEWX.WI.Y.0002.250304T1500Z-250305T0000Z/ /O.NEW.KEWX.HW.W.0001.250304T1500Z-250305T0000Z/ Val Verde- Including the cities of Del Rio 213 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Val Verde County. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ171>173-184>194-202>209-217>225-228-042100- /O.CON.KEWX.WI.Y.0002.250304T1500Z-250305T0000Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Hondo, Hallettsville, New Braunfels, Llano, Bandera, Leakey, Floresville, Gonzales, Brackettville, Crystal City, Bastrop, Cuero, Rocksprings, Georgetown, Pearsall, Boerne, Burnet, Kerrville, Seguin, Eagle Pass, San Marcos, San Antonio, Blanco, Lockhart, La Grange, Carrizo Springs, Austin, Giddings, Uvalde, Pleasanton, Karnes City, and Fredericksburg 213 AM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING SOUTH CENTRAL TEXAS... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected South Central Texas. * WHERE...A portion of south central Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ RUNYEN
2 follow-up statements
480 WWUS74 KEWX 041940 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 140 PM CST Tue Mar 4 2025 TXZ183-050000- /O.CON.KEWX.HW.W.0001.000000T0000Z-250305T0000Z/ Val Verde- Including the cities of Del Rio 140 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 55 mph. * WHERE...Val Verde County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ171>173-184>194-202>209-217>225-228-050000- /O.CON.KEWX.WI.Y.0002.000000T0000Z-250305T0000Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Eagle Pass, Hondo, Uvalde, San Marcos, Karnes City, Cuero, Seguin, Burnet, Bastrop, Leakey, Crystal City, Georgetown, Pearsall, Brackettville, Pleasanton, Gonzales, Giddings, Hallettsville, Boerne, Floresville, Rocksprings, San Antonio, Austin, Fredericksburg, Lockhart, New Braunfels, Llano, La Grange, Carrizo Springs, Bandera, Kerrville, and Blanco 140 PM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING SOUTH CENTRAL TEXAS... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Most of south central Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TRAN
281 WWUS74 KEWX 042356 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 556 PM CST Tue Mar 4 2025 TXZ183-050100- /O.EXP.KEWX.HW.W.0001.000000T0000Z-250305T0000Z/ Val Verde- Including the cities of Del Rio 556 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... The High Wind Warming for Val Verde County will be allowed to expire at 6 PM CST. The wind and wind gusts have come down significantly from earlier in the day. $$ TXZ171>173-184>194-202>209-217>225-228-050100- /O.EXP.KEWX.WI.Y.0002.000000T0000Z-250305T0000Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa- Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Carrizo Springs, Bandera, Austin, Cuero, Blanco, Llano, San Antonio, Brackettville, Pearsall, Seguin, Leakey, Eagle Pass, Boerne, La Grange, Hondo, Giddings, Rocksprings, Burnet, Georgetown, San Marcos, Uvalde, Fredericksburg, Bastrop, Lockhart, Hallettsville, Karnes City, Kerrville, Crystal City, Gonzales, New Braunfels, Floresville, and Pleasanton 556 PM CST Tue Mar 4 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The Wind Advisory for South Central Texas will be allowed to expire at 6 PM CST. Still some winds around 15 to 25 mph and gusts up to 35 mph between 6 PM and 7 PM. Wind drops to 10 mph or less around 8 and 9 PM CST time frame. $$ OB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this high wind warning went out at Mar 3, 10:55 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 3, 10:55 PM CST, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1055 PM CST Mon Mar 3 2025 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 1218 PM CST Mon Mar 3 2025 Key Messages: - ***Tuesday will feature the most extreme fire danger experienced across South Central Texas in years.*** - Wind gusts up to 45 to 55 mph expected Tuesday with very dry air. Gulf moisture is continuing to funnel into our region this afternoon, with dew points pushing into the upper 60s and even low 70s in some spots. This has resulted in a low cloud deck spanning much of our region, though breezy southerly winds have helped to enhance mixing and force breaks in the clouds in some areas. Breezy southerly flow will continue into tonight as a low-level jet strengthens in response to the approach of a strong storm system, including 20-30 mph gusts. Ample low-level warm advection and low clouds will prevent temperatures from falling much during the early part of the night, dropping only into the mid 60s to low 70s. This advection will also support the development of light showers this into the overnight, mostly along the Balcones Escarpment and points east. The long-advertised Pacific cold front will move west to east across our area during the morning hours Tuesday, reaching the Rio Grande and southern Edwards Plateau between 2-4 AM, moving through the Hill Country 4-6 AM and I-35 corridor 6-8 AM before exiting the Coastal Plains by about 10 AM. A strong inversion will be in place prior to the frontal arrival, but there should be enough lift along the front to produce a thin line of quickly moving showers. Elevated instability (locally 1000 J/kg MUCAPE) may help produce some briefly stronger storms along the front, with some hail potential in the strongest cells. Most of these showers will likely be north of I-10, but could extend southward over the Coastal Plains as the morning progresses. Total rainfall amounts from the front and earlier showers combined is expected to be mostly around a tenth of an inch, exceeding a quarter inch in some localized areas. Dangerous and potentially historic conditions for wildfires are expected Tuesday. Much drier air will quickly move in behind the front, quickly clearing out clouds. While the air behind the front will be slightly cooler with morning lows in the 50s over the Hill Country, sunny skies will allow for highly efficient daytime heating and mixing. This will bring high winds aloft down to the surface. Models show a powerful mid-level jet core moving directly over South Central Texas, and there is strong consensus among model guidance that winds aloft will be within the upper echelon of climatological values. After sunrise, winds at the surface are forecast to accelerate considerably across our region. Sustained winds of 25 to 35 mph, gusting to 45 to 55 mph, are possible across all of South Central Texas during the late-morning to evening hours Tuesday. The strength and extent of these winds is highly uncommon four our area. The winds will likely result in areas of blowing dust across portions of the Rio Grande, southern Edwards Plateau, and western Hill Country. Additionally, relative humidity values will plummet considerably during the day, with widespread minimums of 5 to 15 percent. This combination of very low humidity and strong winds will produce critical to extreme fire weather conditions reaching potentially historic levels for the entirety of South Central Texas. Any fire that ignites in these conditions will spread quickly and erratically. A Red Flag Warning and Wind Advisory have been issued for Tuesday for the entirety of South Central Texas to highlight the significant fire weather hazard and strong winds. Additional information on the dangerous and potentially historic fire threat can be found in the fire weather discussion further below. After sunset, winds will taper off as the strong trough responsible for the strong wind moves to our east. A dry and subtle cold front should move north to south across our area after midnight Wednesday, shifting winds to the north and bringing temperatures in the 40s && .LONG TERM... (Wednesday through Monday) Issued at 1218 PM CST Mon Mar 3 2025 Key Messages: - Cold front moving through Saturday otherwise quiet, dry weather for the extended with slightly above normal temperatures. Start of the period should feature MUCH quieter weather with most of the windy conditions we saw on tuesday abating substantially for Wednesday. High temperatures should reach the 70s areawide with an almost repeat weather day expected for Thursday albeit with slightly higher temps (mid 70s). Expect lows in the lower 40s for Thursday morning with warmer lows Friday AM (mid 50s). Much warmer temps invade the area Friday as a shortwave ridge moves overhead. Temperatures will then surge into the mid 80s with some areas approaching or even eclipsing 90. A cold front will slide across the area from the northwest sending temps back down to more seasonable levels (70s) for Saturday. There are some hints at moisture pooling along this front helping to spark off some brief showers but models are all over the place with the most recent Global Suite of models backing off on precip chances. At this time decided to lower pops until more models come on board with precip chances at or below 15%. For Sunday and Monday highs near 70 with lows in the 40s can be expected as dry weather continues across our area. && .AVIATION... (06Z TAFS) Issued at 1045 PM CST Mon Mar 3 2025 MVFR conditions are being observed across the I-35 terminals as of 05Z Tuesday. Around 09Z to 11Z, IFR cigs are anticipated for KSAT along with light showers/drizzle along the I-35 airports. For KDRT, VFR are forecasted through the period including ahead of a cold front that will affect the local area late tonight into Tuesday. West to northwest winds are expected late this evening around 11 to 13 knots with gusts up to 22 knots. Breezy and gusty conditions remain overnight into late Tuesday afternoon/early evening. The passage of the cold front could bring light showers/drizzle late tonight into daybreak for the I-35 sites. In the wake of the cold front, strong to very strong winds from the west to northwest are forecasted to spread across South Central Texas from Tuesday morning into the evening with wind speeds around 20 to 28 knots and gusting from 30 and up to 48 knots. && .FIRE WEATHER... Issued at 1218 PM CST Mon Mar 3 2025 Key Messages: ***Extremely critical, dangerous and potentially historic wildfire conditions for Tuesday*** - A Red Flag Warning is now in effect from 8am to 9pm Tuesday. Any wildfires that develop Tuesday could rapidly increase in size and intensity, and will move erratically and be difficult to suppress. SPC has our area in an extremely critical fire weather risk for tomorrow(Tuesday). In fact per the SPC this is a "dangerous, potentially historic" conditions for fire weather tomorrow. "The combination of extreme weather and very receptive fuels will likely support very high-volume initial attack, extreme rates of spread, and uncontrollable fire behavior" Indeed this is a highly anomalous event for this time of year. A strong storm system and Pacific cold front will move across South Central Texas Tuesday morning. Strong winds and very dry air will spread across the region behind the front and continue through early Tuesday evening. Sustained winds of 25 to 35 mph are forecast along the I-35 corridor and west to the Rio Grande by early afternoon, with gusts of 45 to 55 mph, potentially exceeding 55 mph across the southern Edwards Plateau. Across the Coastal Plains, sustained winds of 25 to 35 mph with gusts to 45 mph are forecast in the afternoon. RH values are forecast to bottom out around 5 to 15% along the Rio Grande east to the I-35 corridor, and around 15 to 20% across the Coastal Plains. Fuels remain cured and according to the Texas A&M Forest Service dormant fire season herbaceous fuel loading is above normal through much of the Hill Country. A very high to extreme fire danger is forecast by the Texas A&M Forest Service on Tuesday. After sunset winds will decrease and humidity will recover, gradually reducing the threat for wildfires. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 63 76 49 70 / 40 40 0 0 Austin Bergstrom Intl Airport 66 75 49 70 / 40 40 0 0 New Braunfels Muni Airport 66 78 49 73 / 40 30 0 0 Burnet Muni Airport 57 74 46 68 / 60 20 0 0 Del Rio Intl Airport 58 80 50 79 / 30 0 0 0 Georgetown Muni Airport 61 74 47 67 / 60 40 0 0 Hondo Muni Airport 60 77 49 75 / 30 10 0 0 San Marcos Muni Airport 65 76 48 71 / 40 40 0 0 La Grange - Fayette Regional 68 76 48 69 / 40 40 0 0 San Antonio Intl Airport 62 77 51 73 / 30 20 0 0 Stinson Muni Airport 66 78 51 75 / 30 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...17 Long-Term...05 Aviation...17
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:30 AM CST | Special Weather Statement | EWX | Edwards, Kinney | 45 min |
| Mar 4, 5:18 AM CST | Special Weather Statement | EWX | Burnet | 42 min |
| Mar 4, 5:41 AM CST | Special Weather Statement | EWX | Bexar, Blanco, Comal, Hays, Medina, Travis | 49 min |
| Mar 4, 6:04 AM CST | Special Weather Statement | EWX | Williamson | 26 min |
| Mar 4, 6:37 AM CST | Special Weather Statement | EWX | Bastrop, Bexar, Caldwell, Guadalupe, Lee, Travis and 1 more | 53 min |
| Mar 4, 7:15 AM CST | Special Weather Statement | EWX | Fayette, Gonzales, Lee | 45 min |
| Mar 4, 7:53 AM CST | Special Weather Statement | EWX | DeWitt, Fayette, Lavaca | 67 min |
Nearby
High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.